MAUDE Adverse Event Report: ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURG INSTR
Model Number DRV,3.5MM HEX,CANN (MINI HUDSON)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a calcaneal osteotomy the hex screwdriver broken when surgeon turning in 6.7 lps screw.The broken parts removed under x ray guidance.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a different device from another manufacturer.It was not necessary to switch the surgical technique or do a second surgery.24-may-2023 update dw further information were provided that the surgeon initially used the ar-1416 and ar-8967d on power to insert the screws.He then reverted to final tightening using ar-8967d and ar-1999.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 event description: it was reported that during a calcaneal osteotomy the hex screwdriver broken when surgeon turning in 6.7 lps screw.The broken parts removed under x ray guidance.Since the device was not received, an evaluation on the product could not be performed and the reported event cannot be verified.The most likely cause for the reported failure can be attributed to misuse, such as applying excessive torque as well as improper bone preparation and/or prying/leveraging the screw during insertion.

Brand Name
DRV,3.5MM HEX,CANN (MINI HUDSON)
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17152354
Report Number1220246-2023-06912
Device Sequence Number11735689
Product Code LXH
UDI-Device Identifier00888867056718
UDI-Public00888867056718
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRV,3.5MM HEX,CANN (MINI HUDSON)
Device Catalogue NumberAR-8967D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown